Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 494, NWS North Platte, NE

October 5, 2007Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 5, 2007, 10:29 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2007, 10:29 PM CDT (03:29 UTC)
Expired
Oct 5, 2007, 11:00 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060329
SVRLBF
NEC015-089-060400-
/O.NEW.KLBF.SV.W.0494.071006T0329Z-071006T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT FRI OCT 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPENCER...
  NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT.

* AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONOWI...OR ABOUT 16 MILES EAST OF SPENCER...AND MOVING NORTHEAST
  AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIGHWAY 281 MILE MARKER 220.

LAT...LON 4278 9831 4264 9854 4284 9895 4301 9859
      4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0329Z 234DEG 55KT 4290 9828

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 060344
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 PM CDT FRI OCT 5 2007

NEC015-089-060400-
/O.CON.KLBF.SV.W.0494.000000T0000Z-071006T0400Z/
HOLT NE-BOYD NE-
1044 PM CDT FRI OCT 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN BOYD AND EXTREME NORTH CENTRAL HOLT COUNTIES...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 18 MILES NORTHEAST OF MONOWI...OR ABOUT 24 MILES EAST OF
PICKSTOWN...MOVING NORTHEAST AT 60 MPH.

LAT...LON 4278 9831 4277 9852 4284 9895 4301 9859
      4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0344Z 234DEG 55KT 4303 9802

$$

SPRINGER
000 
WWUS53 KLBF 060401
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT FRI OCT 5 2007

NEC015-089-060411-
/O.EXP.KLBF.SV.W.0494.000000T0000Z-071006T0400Z/
HOLT NE-BOYD NE-
1101 PM CDT FRI OCT 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD AND EXTREME NORTH
CENTRAL HOLT COUNTIES EXPIRED AT 1100 PM CDT...

LAT...LON 4278 9831 4277 9852 4284 9895 4301 9859
      4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0344Z 234DEG 55KT 4302 9801

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:39 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Oct 5, 3:39 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT FRI OCT 5 2007

.DISCUSSION...
NEAR TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE
FORECAST. MAIN CONCERNS WILL BE WIND ON SATURDAY AND TIMING OF
FROPA SATURDAY. IN THE NEAR TERM HAVE LOOKED AT WV AND LIGHTNING
OVERLAY WITH A DISTURBANCE MOVING THROUGH THE 4 CORNERS AREA INTO
THE PANHANDLE. WAVE HAS LOST ITS PUNCH ONCE IT CROSSED THE DIVIDE.
MAY BE ENOUGH INTERACTION WITH BOUNDARY IN THE PANHANDLE BUT HAVE
LEFT DRY FOR NOW. MODELS NOT DIGGING WEST COAST SYSTEM AS DEEP
TODAY WITH UPPER JET DRIVING AROUND THE SYSTEM AND LIMITING ITS
SOUTHERN TRACK. YESTERDAYS MODELS HAD SYSTEM DRIVING INTO 4
CORNERS SAT 12Z NOW INTO THE SALT LAKE VICINITY BUT ALL IN GOOD
AGREEMENT. WITH SYSTEMS FURTHER NORTH WARD DRIFT SURFACE GRADIENT
SLOW TO TIGHTEN AND WINDS WILL BE BORDERLINE ADVISORY ON SATURDAY
WITH THE MOST LIKELY AREA TO BE NORTH CENTRAL ZONES. PWS CONTINUE
ABOVE NORMAL WITH STRONG THETAE ADVECTION ACROSS SOUTHERN PLAINS
ON THE NOSE OF 50+KT LLJ OVERNIGHT INTO SATURDAY. HAVE DELAYED
ONSET OF PRECIPITATION IN THE NORTHWEST BUT INTRODUCED ISO POPS
ACROSS FORECAST AREA ALONG THE 850MB FRONT AND THE LLJ EARLY IN
THE AFTERNOON. FRONTAL PASSAGE WILL BE DELAYED TILL SATURDAY
EVENING AND HAVE GENERALLY FOLLOWED HPC QPF WITH SYSTEM AS IT
MOVES THROUGH WESTERN NEBRASKA SATURDAY EVENING. HAVE INCREASED
TEMPERATURES ON THE DAY SATURDAY. SETUP FOR SEVERE WEATHER AS
LINEAR SYSTEM MOVES INTO DEEP MOISTURE AND UPPER SUPPORT INDUCES
LIFT ACROSS THE AREA. MAIN THREAT LOOKS TO BE LARGE HAIL. AS H5
CLOSED LOW MOVES NORTHEAST LIFTING OVER WESTERN NEBRASKA SUNDAY A
STRONG WAVE WILL MOVE OUT OF THE SYSTEM WITH A SECONDARY AREA
THROUGH CENTRAL NEBRASKA WITH HEAVY RAIN SUNDAY AFTERNOON SUNDAY
EVENING BEFORE SYSTEM PULLS NORTHEAST. SOME UPPER 30S SUNDAY
MORNING OVER NORTHWEST PANHANDLE BUT SYSTEM NOT AS COLD.
PRECIPITATION ENDING MONDAY EVENING ACROSS WESTERN NEBRASKA WITH
TEMPERATURES REBOUNDING TUESDAY THROUGH FRIDAY AS SYSTEM DRIVING
INTO WEST COAST SHARPENS H5 RIDGE INTO CENTRAL PLAINS. DRY.

&&

.AVIATION...
VFR CONDITIONS SHOULD REMAIN IN PLACE ACROSS WESTERN NEBRASKA INTO
THE FRONT RANGE THROUGH THE NEXT 24 HOURS OR SO. STRENGTHENING LOW
PRESSURE ACROSS THE BLACK HILLS INTO EASTERN WYOMING WILL INCREASE
THE PRESSURE GRADIENT ACROSS WESTERN INTO CENTRAL NEBRASKA OVERNIGHT
LEAVING A SOMEWHAT MIX ENVIRONMENT IN PLACE...HOWEVER IF WINDS DO
DECREASE ENOUGH...A STRONG SOUTHWEST ORIENTED LLVL JET WILL LEAD TO
LOW LEVEL WIND SHEAR BY SUNRISE ON SUNDAY AS SFC WINDS WOULD BE
LIGHT AND BACKED TO THE EAST. THESE SAME WINDS WILL INCREASE THROUGH
THE DAY ON SATURDAY AS THEY MIX THE INVERSION OUT...WIND GUSTS OVER
35 MPH COULD BE POSSIBLE AND MAY BE HAZARD TO LIGHT AIRCRAFT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER/13
Hazardous weather outlook, Oct 5, 3:38 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT FRI OCT 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
338 PM CDT FRI OCT 5 2007 /238 PM MDT FRI OCT 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CONFIDENCE IS INCREASING FOR A POWERFUL STORM SYSTEM TO TRACK
THROUGH THE CENTRAL PLAINS THIS WEEKEND. THIS STORM SYSTEM
WILL PRODUCE HARSH AND RAPIDLY CHANGING WEATHER CONDITIONS LATE
SATURDAY...SUNDAY AND INTO MONDAY MORNING.

SATURDAY...A WIND ADVISORY MAY BE REQUIRED SATURDAY FOR SOUTH
WINDS OVER 30 MPH BUT A BIGGER CONCERN WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS LATE IN THE AFTERNOON AND IN THE EVENING.
LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN.

SATURDAY NIGHT...A POWERFUL COLD FRONT WILL DROP THROUGH ALL OR A
PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. NORTH WINDS OVER 30
MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE REQUIRED LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Oct 5, 9:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT FRI OCT 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             9 NNW ONEILL            42.58N 98.71W
10/05/2007  E1.00 INCH       HOLT               NE   PUBLIC

            HAIL FROM 3/4 TO 1 INCH FROM 930-940 PM CDT

&&

CHENDERS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:33 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock57 min
Oct 6, 3:59 AM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more17 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.